Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Feb 13, 2001, 4:47 PM CST for Pulaski County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 13, 2001, 4:47 PM CST (22:47 UTC)
- Expired
- Feb 13, 2001, 7:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pulaski County, AR
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 401 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 132247 FFWLIT ARC119-140145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 447 PM CST TUE FEB 13 2001 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... PULASKI COUNTY IN CENTRAL ARKANSAS * UNTIL 745 PM CST * AT 445 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LARGE AREA OF MODERATE TO OCCASIONAL HEAVY RAINFALL OCCURRING OVER PULASKI COUNTY. THE RAIN HAS BEEN FALLING ON ALREADY SATURATED GROUND. RECORD RAINFALL BETWEEN 2 AND 3 INCHES HAS ALREADY FALLEN ACROSS THE COUNTY...WITH MORE EXPECTED THIS EVENING. THERE HAVE ALSO BEEN SEVERAL REPORTS OF FLOODING ROADS AND WATER IN SOME HOUSES AROUND THE COUNTY. EXCESSIVE RUNOFF FROM ADDITIONAL RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTY ROADS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. REPORT ANY FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3495 9212 3451 9213 3467 9243 3490 9270 $$ 46/44
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 13, 2:38 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 13, 2:38 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 238 PM CST TUE FEB 13 2001 PREFER AVN MODEL ALTHOUGH CONFIDENCE IS LOW. WILL THEREFORE FIGURE ON WARM FRONT TO CONTINUE MOVING NORTHWARD ACROSS LOUISIANA TONIGHT AND INTO ARKANSAS WEDNESDAY. MEANWHILE A COLD FRONT WILL APPROACH BENTON COUNTY IN NORTHWEST ARKANSAS WEDNESDAY AFTERNOON. BY WEDNESDAY NIGHT THE COLD FRONT WILL HAVE MOVED INTO THE NORTHWEST CORNER. IT WILL THEN MOVE OVER CENTRAL ARKANSAS AROUND MIDNIGHT WEDNESDAY AND EXTEND FROM NEAR JONESBORO TO TEXARKANA AROUND 06Z THURSDAY. BY THURSDAY MORNING AROUND SUNRISE THE COLD FRONT SHOULD LIE NORTHEAST TO SOUTHWEST ACROSS THE SOUTHEASTERN QUARTER OF ARKANS|AS. TEMPERATURES WILL BE TRICKY TO PINPOINT AND HIGHLY DEPENDENT ON ACTUAL TIMING OF FRONT. RAIN MAY BE HEAVY AT TIMES. THUNDERSTORMS ARE POSSIBLE THURSDAY AHEAD OF THE FRONT. .LIT...NONE. 38
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.